Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Migraine. TAking vasograin. What are the precautions and side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17640 Questions
i am taking medicine vasograin for the last 8 years....then wat will be the side effect? she is habitual of taking this Medicine (3 tablets a day) from last 8 years what are the Precautions? How can she overcome from Migraine Problem? She is Married also.. Kindly Give us some solutions
Posted Wed, 4 Jul 2012 in Headache and Migraines
Answered by Dr. Ramesh M.Vachharajani 2 hours later
Hello Ms. khullar,
Thanks for writing in.
Vasograin is good analgesic for Migraine and is very effective but its over use always to be avoided as it contains Ergotamine which has many side effects. Common side effects of vasograin are muscular cramps, stiffness, tiredness, tingling and numbness of extremities, drowsiness, Nausea, vomiting and rebound headache.
To overcome with this problem without using vasograine are:
Use NSAID like Ibuprofen, Naproxen, or an Analgesic with caffeine.
If you have frequent attacks, you can consider drugs like propanolol and tricyclic anti depressants.
Go for physiotherapy, massage and relaxation.
Keep Migraine Diary which will help to differentiate with tension headache,
With this diary we can know the Trigger factors which come before 24 hours of onset of migraine.
Avoid noisy atmosphere.
I would suggest you see a physician who can prescribe you these drugs. Vasograin is not a drug you should be using regularly.
I hope I have answered your query.
If you have any further clarifications or queries, I will be happy to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor